Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have sunburn on lip. Applying olive oil. Cure?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4129 Questions
This is a picture related to my lip condition.
Posted Mon, 16 Sep 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 8 hours later
Brief Answer:
The problem is Post inflammatory hypopigmentation

Detailed Answer:
Hello young fellow,

Welcome to the forum again and thanks for your reply.

As I can get the proper history of your problem, now I can straight forward say that your problem is simple "Post inflammatory hypopigmentation" or PIH. Now here in your case the condition aroused because of the deleterious effect of sunlight. Though it is unusual, but not uncommon to find the sunlight as main factor causing lip area to get mildly inflamed and then after healing, peeled off skin has whitish appearance and ultimately to Post inflammatory hypopigmentation.

As I stated earlier, the condition will be totally alright in next 3months of period and the lips will regain its colour without any medication. Otherwise also we do not prefer to give any sort of medications in this normal usual condition. You can continue applying olive oil.

The most important factor in your case is to prevent your lips from sun damage. So avoid direct sunlight by wearing hat or cap. You can also apply certain over the counter available medicated lip balms with sun protection factors in it (especially during day time). Eat a lot Vitamin A containing fruits such as papaya and green vegetables in diet which will help in preventing future episode by acting natural sunscreen.

I hope these information are helpful. If you have any further queries I will be happy to help or if you do not, then can close the query and rate the answer.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor